Dose adjustment ahead

I’ve been taking the experimental rucaparib pills for 11 weeks now, ecstatic that the treatment is effective in my case! However, from the start I felt reduced energy, especially finding it a struggle going uphill. The first few blood tests didn’t show any problems but I’ve felt worse in the last two weeks. I had a wonderful time at the Woodford Folk Festival but I couldn’t dance as much as I like and walking up hills was very challenging. This week even climbing the stairs at home left me feeling weak and ill, so I asked for another blood test. Sure enough, now I’m depleted in most blood counts, especially haemoglobin.

img_1548Therefore I’m having a blood transfusion as I speak. This a first for me – THANK YOU to all you beautiful blood donors out there!!!! I am incredibly grateful and salute your great generosity and noble spirits!

It seems the top dose of rucaparib is too strong for my metabolism. Once I recover my bone marrow function I will start on a slightly lower dose.

Oh well … It’s strange to be here in hospital in my fabulous pyjamas again. (Yes they’re 6 years’ old. I never wear them – just keep them for rare occasions like this.)

Advertisements

12 thoughts on “Dose adjustment ahead”

  1. Thanks for the update. Glad you managed Woodford. Had coffee with Andrew Graham here in Atherton last Saturday. Love from all the Isherwoods.

  2. Thanks indeed to the blood donors. Did the researchers have any idea this could be a possible side-effect? How is the effectiveness going – you said the tumours had stabilized in size. Any further reports on that? And how have you been feeling taking the medication apart from the tiredness side-effect? Your energy is such a wonderful treasure, it is important to look after it.

  3. Dear Alsion, Involuntary downtime now! I am always pleased to hear about your good successes with the treatment and to see you out and about. Thank you for sharing your stories! 🙂 Wishing you all the best for this year, lots of blood from lovely donors (cause who knows, how many vibes you ll get with it) and a quick recovery from the side effects of your treatment. I unfortunately cannot donate blood, but if I could, I would right now after reading your post. (I have a blood clotting disorder….(Faktor V Leiden). Keep on dancing when you are better! Mark sends his warmest greetings, as well!

  4. Was lovely to see you briefly at Woodford. Hope the blood transfusion gets you up and dancing again and that the lower dose rucaparib is effective. Love your pjs. Danni xxx

  5. Was lovely to see you briefly at Woodford. Hope the blood transfusion gets you up and dancing again and that the lower dose rucaparib is effective. Love your pjs. Danni xxx

  6. Dear Alsion, Involuntary downtime now! I am always pleased to hear about your good successes with the treatment and to see you out and about. Thank you for sharing your stories! 🙂 Wishing you all the best for this year, lots of blood from lovely donors (cause who knows, how many vibes you ll get with it) and a quick recovery from the side effects of your treatment. I unfortunately cannot donate blood, but if I could, I would right now after reading your post. (I have a blood clotting disorder….(Faktor V Leiden). Keep on dancing when you are better! Mark sends his warmest greetings, as well!

  7. Thanks indeed to the blood donors. Did the researchers have any idea this could be a possible side-effect? How is the effectiveness going – you said the tumours had stabilized in size. Any further reports on that? And how have you been feeling taking the medication apart from the tiredness side-effect? Your energy is such a wonderful treasure, it is important to look after it.

  8. Thanks for the update. Glad you managed Woodford. Had coffee with Andrew Graham here in Atherton last Saturday. Love from all the Isherwoods.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s